MAUDE Adverse Event Report: STRYKER SPINE-US 7.0X50 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 7.0X50 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482617050
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 03/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the screw was found to be loose.The patient was in pain and revision surgery was performed for replacement of hardware, upsize screws and fuse posterior lateral.
 
Additional Manufacturer Narrative
Visual inspection: the returned screw was inspected and no damage or deformation was observed.Functional inspection: not performed because the event is related to in-vivo performance and therefore functionality could not be duplicated.Dimensional inspection: not performed because there is no indication the event was related to dimensions of the device.Materials analysis: not performed because there is no indication the event was related to materials properties.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.It was confirmed via x-ray that a screw main body migrated post-operatively.Based on the information received, it was difficult to confirm the number of screws reported to have migrated; conservatively, we deem all reported screws under this event migrated.The root cause for screw migration is due to the unstable construct of the supplemental fixation system secondary to the blocker migration.
 
Event or Problem Description

Brand Name
7.0X50 POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8467186
Report Number3005525032-2019-00025
Device Sequence Number19200401
Product Code NKB
UDI-Device Identifier07613327351507
UDI-Public07613327351507
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number482617050
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer05/17/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;